Please Help!!

Discussion in 'Introduce Yourself' started by Kristy Kirton, May 31, 2016.

tinnitus forum
    1. Kristy Kirton

      Kristy Kirton Member

      Tinnitus Since:
      Just began
      Cause of Tinnitus:
      Unknown but I suspect Prozac
      Hi, I am a 38 yo female with several health issues. I have type 1 diabetes, hyper thyroid, glaucoma, and heart disease. I recently have had serious neck pain and migraines. I was prescribed Prozac in the midst of it. I just finished first month. About a week ago I began having noise in my ears. I at first thought maybe and ear infection but there isn't pain just fullness and a very, very loud roaring in my right ear and some clicking in left but it seems more in neck which is hurt badly and had injections in muscles when all this began. I'm just wandering could the Prozac be the culprit? I'm calling Dr for appointment as soon as I post this. My concern is that all of the headache and neck issues began when I stepped down and stopped taking Brintellix due to insurance not covering it anymore. So will I go thru the awful withdrawal of Prozac the way I did the Brintellix? Can I try anything else? I also saw thyroid can cause it. I've had the thyroid issue for over 10 years now. Would it just now cause the tinnitus? Sorry for so many questions but I'm seriously suffering. This is loud. It goes with my heartbeat and it's scary. Thank you so much for any help and information.
       
    2. V2016

      V2016 Member

      Location:
      Chicago
      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      ear infection
      Hi Kristy, welcome to the forum! Unfortunately, I don't have the expertise for a lot of the specific medical questions you're asking, but I'm sure someone around here will. I'm posting mostly to bump your thread back up, so people with more experience with your specific questions can see it. You mentioned that your T matches your heartbeat - that sounds like it might be pulsatile tinnitus. @Karen would be a great person to give you advice on that.
       
    3. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Hi Kristy, a warm welcome to Tinnitus Talk.
      Neck problems can cause tinnitus and just by moving your neck it can make changes to the sound.
      Any medication that works on the brain can give you ringing ears in the beginning till your brain adjusts to the medication and also coming down off them also.
      The fullness in your ear could be a problem also so wise to get your ears checked out.....lots of love glynis


      How can neck problems affect tinnitus?

      Long-term pain and discomfort from conditions in the neck can also aggravate tinnitus in the same way TMJ problems do. Studies have shown that patients who have suffered an injury to the head and neck region, such as from a car accident, or who have neck pain or stiffness for other reasons, such as arthritis, are more likely to experience tinnitus.

      Furthermore, there is some scientific evidence to support how the nerve endings in the neck make connections in the hearing centres of the brain, explaining how neck problems may affect tinnitus. Quite often the tinnitus associated with neck injuries may be more severe, and can be combined with other symptoms such as headache, depression, and problems with memory and concentration.

      Treatment generally depends on the cause of the neck problem, but the results from treating the underlying neck problem are often good. Treatment options can be discussed with your family doctor, who in some cases will recommend simple measures such as the use of painkillers and physiotherapy. Some people are able to modify their tinnitus by moving their neck. Recently, it has been suggested that in a minority of these individuals, TENS (Transcutaneous Electrical Nerve Stimulation) can help them with their tinnitus.
       
    4. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, @Kristy Kirton,

      I agree with Glynis Harbron's comments above. Yes, neck problems can definitely be a cause of tinnitus, and you are wise to get it checked out. The Prozac could also be a possibility. In my case, it was a blood pressure drug that increased my tinnitus and also caused pulsatile tinnitus to begin.

      I, too, have a thyroid condition, except mine is underactive (hypothyroid). In both of our cases, I don't believe that is what started our tinnitus, but it does seem to make us more prone to getting tinnitus. It may increase the sensitivity of the ears -- just my theory, not based on any medical facts.

      In the beginning of my tinnitus, mine was roaring, and I also experienced fullness in the ears. Now, six years later, the fullness has gone away and so has the roaring, although the T and PT remain.

      I hope the doctor can shed some light on your condition, and give you some treatment options. Please post an update after you see the doctor, to let us know what he has to say.

      Best wishes and hugs,
      Karen
       
      • Like Like x 1

Share This Page

Loading...
Similar Threads
  1. Aiguo
    Replies:
    10
    Views:
    270
  2. Josue
    Replies:
    2
    Views:
    252
  3. Poppy67
    Replies:
    3
    Views:
    341
  4. RyanJayDayv
    Replies:
    10
    Views:
    384
  5. hps
    Replies:
    3
    Views:
    536
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.